Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 18, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 28, 2014, 4:04 PM CDT for Phillips County, Rooks County, Kansas; 14 counties in Nebraska. It took effect at Apr 28, 2014, 10:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 4:04 PM CDT (21:04 UTC)
- In effect from
- Apr 28, 2014, 10:00 PM CDT
- Expired
- Apr 29, 2014, 7:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS, Clay County, NE, Dawson County, NE, Fillmore County, NE, Furnas County, NE, Gosper County, NE, Hamilton County, NE, Harlan County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Thayer County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 26 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WWUS73 KGID 282104 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 404 PM CDT MON APR 28 2014 ...STRONG NORTHWEST PERSISTING THROUGH TOMORROW... KSZ005-017-NEZ060-072-073-082-083-290515- /O.NEW.KGID.WI.Y.0018.140429T0300Z-140430T0000Z/ /O.EXT.KGID.HW.W.0003.000000T0000Z-140429T0300Z/ PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... LEXINGTON...COZAD...GOTHENBURG...ELWOOD...HOLDREGE...CAMBRIDGE... ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS 404 PM CDT MON APR 28 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT TUESDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. * WINDS...THROUGH THE MID-EVENING HOURS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 30 TO AROUND 40 MPH...WITH GUSTS INTO THE 45 TO NEAR 60 MPH RANGE. FROM LATE THIS EVENING THROUGH EARLY TUESDAY EVENING...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS GENERALLY 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ007-NEZ039-040-046-047-062-075-085-290515- /O.EXT.KGID.WI.Y.0017.000000T0000Z-140430T0000Z/ JEWELL-VALLEY-GREELEY-SHERMAN-HOWARD-HALL-ADAMS-WEBSTER- INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...ORD... SPALDING...SCOTIA...WOLBACH...LOUP CITY...LITCHFIELD...ST. PAUL... GRAND ISLAND...HASTINGS...RED CLOUD...BLUE HILL...BLADEN 404 PM CDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. * WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS GENERALLY 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ006-018-019-NEZ061-074-084-290515- /O.EXT.KGID.WI.Y.0017.000000T0000Z-140430T0000Z/ SMITH-OSBORNE-MITCHELL-BUFFALO-KEARNEY-FRANKLIN- INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...OSBORNE... DOWNS...BELOIT...KEARNEY...MINDEN...FRANKLIN...CAMPBELL... HILDRETH 404 PM CDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. * WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS GENERALLY 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
4 follow-up statements
563 WWUS73 KGID 290306 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1006 PM CDT MON APR 28 2014 ...STRONG NORTHWEST WIND PERSISTING THROUGH EARLY TUESDAY EVENING... KSZ005-017-NEZ060-072-073-082-083-291200- /O.EXP.KGID.HW.W.0003.000000T0000Z-140429T0300Z/ /O.CON.KGID.WI.Y.0018.000000T0000Z-140430T0000Z/ PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... LEXINGTON...COZAD...GOTHENBURG...ELWOOD...HOLDREGE...CAMBRIDGE... ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS 1006 PM CDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... ...HIGH WIND WARNING EXPIRED AT 10 PM CDT THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. * WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ041-048-049-063-064-076-077-086-087-291200- /O.EXA.KGID.WI.Y.0018.140429T0300Z-140430T0000Z/ NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...FULLERTON...GENOA...CENTRAL CITY... STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK...SUTTON... HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER... FAIRMONT...SUPERIOR...NELSON...HEBRON...DESHLER 1006 PM CDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. * WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ006-007-018-019-NEZ039-040-046-047-061-062-074-075-084-085- 291200- /O.CON.KGID.WI.Y.0017.000000T0000Z-140430T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN-HOWARD- BUFFALO-HALL-KEARNEY-ADAMS-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO... JEWELL...BURR OAK...OSBORNE...DOWNS...BELOIT...ORD...SPALDING... SCOTIA...WOLBACH...LOUP CITY...LITCHFIELD...ST. PAUL...KEARNEY... GRAND ISLAND...MINDEN...HASTINGS...FRANKLIN...CAMPBELL... HILDRETH...RED CLOUD...BLUE HILL...BLADEN 1006 PM CDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. * WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
148 WWUS73 KGID 291149 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 649 AM CDT TUE APR 29 2014 ...STRONG NORTHWEST WIND PERSISTING THROUGH EARLY THIS EVENING... KSZ005-017-NEZ041-048-049-060-063-064-072-073-076-077-082-083-086- 087-292000- /O.CON.KGID.WI.Y.0018.000000T0000Z-140430T0000Z/ PHILLIPS-ROOKS-NANCE-MERRICK-POLK-DAWSON-HAMILTON-YORK-GOSPER- PHELPS-CLAY-FILLMORE-FURNAS-HARLAN-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... FULLERTON...GENOA...CENTRAL CITY...STROMSBURG...OSCEOLA... SHELBY...POLK...LEXINGTON...COZAD...GOTHENBURG...AURORA...YORK... ELWOOD...HOLDREGE...SUTTON...HARVARD...CLAY CENTER...EDGAR... FAIRFIELD...GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE... OXFORD...BEAVER CITY...ALMA...ORLEANS...SUPERIOR...NELSON... HEBRON...DESHLER 649 AM CDT TUE APR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE GRADUALLY DIMINISHING TONIGHT. * WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ006-007-018-019-NEZ039-040-046-047-061-062-074-075-084-085- 292000- /O.CON.KGID.WI.Y.0017.000000T0000Z-140430T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN-HOWARD- BUFFALO-HALL-KEARNEY-ADAMS-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO... JEWELL...BURR OAK...OSBORNE...DOWNS...BELOIT...ORD...SPALDING... SCOTIA...WOLBACH...LOUP CITY...LITCHFIELD...ST. PAUL...KEARNEY... GRAND ISLAND...MINDEN...HASTINGS...FRANKLIN...CAMPBELL... HILDRETH...RED CLOUD...BLUE HILL...BLADEN 649 AM CDT TUE APR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE GRADUALLY DIMINISHING TONIGHT. * WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
425 WWUS73 KGID 291950 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 250 PM CDT TUE APR 29 2014 ...STRONG NORTHWEST WIND TO CONTINUE THROUGH EARLY THIS EVENING... KSZ005-017-NEZ041-048-049-060-063-064-072-073-076-077-082-083-086- 087-300000- /O.CON.KGID.WI.Y.0018.000000T0000Z-140430T0000Z/ PHILLIPS-ROOKS-NANCE-MERRICK-POLK-DAWSON-HAMILTON-YORK-GOSPER- PHELPS-CLAY-FILLMORE-FURNAS-HARLAN-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... FULLERTON...GENOA...CENTRAL CITY...STROMSBURG...OSCEOLA... SHELBY...POLK...LEXINGTON...COZAD...GOTHENBURG...AURORA...YORK... ELWOOD...HOLDREGE...SUTTON...HARVARD...CLAY CENTER...EDGAR... FAIRFIELD...GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE... OXFORD...BEAVER CITY...ALMA...ORLEANS...SUPERIOR...NELSON... HEBRON...DESHLER 250 PM CDT TUE APR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE DECREASING JUST A BIT OVERNIGHT. * WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ006-007-018-019-NEZ039-040-046-047-061-062-074-075-084-085- 300000- /O.CON.KGID.WI.Y.0017.000000T0000Z-140430T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN-HOWARD- BUFFALO-HALL-KEARNEY-ADAMS-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO... JEWELL...BURR OAK...OSBORNE...DOWNS...BELOIT...ORD...SPALDING... SCOTIA...WOLBACH...LOUP CITY...LITCHFIELD...ST. PAUL...KEARNEY... GRAND ISLAND...MINDEN...HASTINGS...FRANKLIN...CAMPBELL... HILDRETH...RED CLOUD...BLUE HILL...BLADEN 250 PM CDT TUE APR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE DECREASING JUST A BIT OVERNIGHT. * WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ EWALD
858 WWUS73 KGID 292349 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 649 PM CDT TUE APR 29 2014 KSZ005-017-NEZ041-048-049-060-063-064-072-073-076-077-082-083-086- 087-300100- /O.EXP.KGID.WI.Y.0018.000000T0000Z-140430T0000Z/ PHILLIPS-ROOKS-NANCE-MERRICK-POLK-DAWSON-HAMILTON-YORK-GOSPER- PHELPS-CLAY-FILLMORE-FURNAS-HARLAN-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... FULLERTON...GENOA...CENTRAL CITY...STROMSBURG...OSCEOLA... SHELBY...POLK...LEXINGTON...COZAD...GOTHENBURG...AURORA...YORK... ELWOOD...HOLDREGE...SUTTON...HARVARD...CLAY CENTER...EDGAR... FAIRFIELD...GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE... OXFORD...BEAVER CITY...ALMA...ORLEANS...SUPERIOR...NELSON... HEBRON...DESHLER 649 PM CDT TUE APR 29 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ACROSS THE AREA IS DECREASING IN INTENSITY...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF THIS EVENING. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$ KSZ006-007-018-019-NEZ039-040-046-047-061-062-074-075-084-085- 300100- /O.EXP.KGID.WI.Y.0017.000000T0000Z-140430T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN-HOWARD- BUFFALO-HALL-KEARNEY-ADAMS-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO... JEWELL...BURR OAK...OSBORNE...DOWNS...BELOIT...ORD...SPALDING... SCOTIA...WOLBACH...LOUP CITY...LITCHFIELD...ST. PAUL...KEARNEY... GRAND ISLAND...MINDEN...HASTINGS...FRANKLIN...CAMPBELL... HILDRETH...RED CLOUD...BLUE HILL...BLADEN 649 PM CDT TUE APR 29 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ACROSS THE AREA IS DECREASING IN INTENSITY...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF THIS EVENING. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$ BRYANT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 28, 1:38 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 28, 1:38 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
138 PM CDT MON APR 28 2014
.UPDATE...
ISSUED AT 138 PM CDT MON APR 28 2014
PLENTY MORE DETAIL FORTHCOMING IN THE FULL AFTERNOON
DISCUSSION...BUT THE MAIN NEWS FOR NOW IS THAT HOWARD/GREELEY
COUNTIES WERE ADDED TO THE EXISTING WIND ADVISORY VALID THROUGH
05Z/MIDNIGHT. OTHERWISE...THE PREVIOUS WARNING/ADVISORY AREAS LEFT
UNCHANGED...ALTHOUGH WILL BE STRONGLY CONSIDERING EXTENDING AT
LEAST AN ADVISORY HEADLINE THROUGH THE NIGHT INTO TUESDAY INSTEAD
OF HAVING A DEFINED BREAK IN BETWEEN HEADLINES. OTHERWISE...VERY
SLOW MOVING STRONG 990MB SURFACE LOW IS CURRENTLY CENTERED JUST
NORTHEAST OF THE CWA IN THE COLUMBUS/NORFOLK AREA...WITH AREAS OF
RAIN SHOWERS/DRIZZLE WRAPPING SOUTH-SOUTHEASTWARD INTO ESPECIALLY
WESTERN PORTIONS OF THE CWA AT THIS TIME. FAR NORTHEAST EDGES OF
THE CWA ARE ACTUALLY SEEING SOME SUN...AND MAY HAVE TO ADJUST HIGH
TEMPS HERE. OTHERWISE MOST OF THE CWA WILL STRUGGLE TO LOW-MID 50S
TODAY.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 418 AM CDT MON APR 28 2014
THE PRIMARY FORECAST CONCERN IS CENTERED AROUND WIND HEADLINES
AND RAIN CHANCES.
THERE IS NO QUESTION THAT THE WIND WILL INCREASE TODAY FROM WEST
TO EAST ACROSS OUR FORECAST AREA AS THE LOW PRESSURE CENTER SLIDES
EAST AND THE WINDS TURN NORTHWEST. THE QUESTION FOR OUR FAR
WESTERN ZONES WAS DID WE NEED TO UPGRADE FROM A WIND ADVISORY TO A
HIGH WIND WARNING. NAM FORECAST SOUNDINGS FOR THIS AFTERNOON ACROSS
OUR FAR WESTERN ZONES INDICATE 850 MB WINDS OF 45 TO 50 KTS WITH
STEEP DRY ADIABATIC LAPSE RATES TO AT LEAST 850 MB. IN
ADDITION...THERE COULD BE LIGHT RAIN AROUND THAT COULD HELP TO
PULL THE STRONGER WINDS DOWN TO THE SFC. THE COMBINATION OF STEEP
LAPSE RATES AND SOME LIGHT PRECIPITATION MAKE ME BELIEVE THAT WE
WILL SEE SOME WIND GUSTS NEARING 60 MPH ACROSS OUR WEST THIS
AFTERNOON INTO EARLY THIS EVENING AND THUS HAVE UPGRADED OUR WIND
ADVISORY TO A HIGH WIND WARNING FOR WESTERN COUNTIES. ALSO LOADED
IN THE LATEST MODEL GUIDANCE FOR SUSTAINED WINDS...WHICH WAS
HIGHER THAN OUR PREVIOUS FORECAST AND SEEMS REASONABLE GIVEN THE
STRENGTH OF THIS LOW PRESSURE SYSTEM. CONSEQUENTLY...HAVE ALSO
EXPANDED THE WIND ADVISORY A BIT FURTHER TO THE EAST. CERTAINLY
WOULD NOT BE SURPRISED IF THE WIND ADVISORY HAS TO BE EXTENDED
INTO MORE OF TONIGHT AND/OR TOMORROW BASED ON GUIDANCE VALUES...BUT
WILL TAKE THE HEADLINES ONE DAY AT A TIME AND LEAVE THIS FOR THE
DAY SHIFT TO ULTIMATELY DECIDE UPON.
SHOWERS WILL CONTINUE TO DEVELOP AROUND THE UPPER LOW...ESPECIALLY
ON THE NORTH AND WEST SIDE OF THE UPPER LOW. HAVE INCREASED POPS
SOME FOR TODAY ACROSS THESE MORE FAVORED ZONES GIVEN GOOD MODEL
AGREEMENT AND CURRENT RADAR TRENDS.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 418 AM CDT MON APR 28 2014
MAIN FORECAST CONCERNS WILL BE ON AND OFF PRECIPITATION AND
TEMPERATURES THROUGH THE PERIOD.
THE UPPER LEVEL LOW WILL CONTINUE TO AFFECT THE FORECAST AREA
THROUGH MID WEEK AS IT DRIFTS TOWARD THE GREAT LAKES. AS THE UPPER
LEVEL LOW SPINS...WAVES CONTINUE TO MOVE INTO THE AREA.
PRECIPITATION CONTINUES TO PUSH INTO THE FORECAST AREA DURING THE
DAY ON TUESDAY. IN ADDITION TO THE RAIN THE SURFACE LOW TO THE EAST
OF THE AREA HAS A TIGHT PRESSURE GRADIENT ACROSS THE AREA. WINDS
ALOFT ARE UP TO 50 KNOTS AND EXPECT BREEZY CONDITIONS THROUGH THE
DAY. BY TUESDAY NIGHT THE TEMPERATURES AT 850MB START TO DROP TO
ZERO OR EVEN A LITTLE BELOW. TEMPERATURES WILL BE THE COOLEST
TUESDAY MORNING WITH THE NORTHWEST PART OF THE AREA DIPPING TO JUST
ABOVE FREEZING. IT APPEARS AS THOUGH THE UPPER LOW WILL PULL FAR
ENOUGH TO THE EAST THAT PRECIPITATION WILL COME TO AN END TUESDAY
NIGHT. WILL KEEP JUST RAIN SINCE THE PRECIPITATION SHOULD BE DONE BY
MIDNIGHT OR SO. ON WEDNESDAY THE CLOUDS START TO DIMINISH A LITTLE
FOR MUCH OF THE AREA. TEMPERATURES START TO WARM UP A LITTLE AS
WELL.
THE NEXT UPPER WAVE MOVES INTO THE AREA WEDNESDAY NIGHT INTO
THURSDAY. SINCE THE UPPER LOW HAS FINALLY MOVED OFF TO THE GREAT
LAKES THE CLOUDS SPREAD ACROSS THE AREA...BUT THE PRECIPITATION
SHOULD BE IN THE NORTH OR NORTHEAST PART OF THE AREA. BY THURSDAY
NIGHT THE UPPER LOW IS NO LONGER AFFECTING THE AREA AND SKIES START
TO CLEAR OUT A LITTLE. THE WARMING TREND CONTINUES INTO FRIDAY AS
THE SUN CONTINUES TO SHINE.
ANOTHER UPPER LEVEL WAVE WILL START TO AFFECT THE AREA FOR SATURDAY
AND SATURDAY NIGHT. A SURFACE LOW AND COLD FRONT WILL MOVE THROUGH
THE AREA SATURDAY NIGHT. THIS WILL BRING ANOTHER CHANCE FOR RAIN TO
THE AREA. AHEAD OF THE COLD FRONT TEMPERATURES ON SATURDAY WILL BE
WARMEST OF THE WEEK. THE PRECIPITATION WILL CLEAR OUT OF THE AREA
FOR SUNDAY AND WITH SOME SUNSHINE BY LATE AFTERNOON TEMPERATURES
WILL BE ONLY A DEGREE OR SO COOLER THAN SATURDAY.
&&
.AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 137 PM CDT MON APR 28 2014
OPTED TO GO WITH A SIMPLE-AS-POSSIBLE APPROACH TO THIS TAF
ISSUANCE GIVEN RELATIVELY LITTLE EXPECTED CHANGE IN CONDITIONS.
AS A RESULT...THE WIDESPREAD LOWER-RANGE MVFR CEILING THAT IS
CURRENTLY IN PLACE IS CURRENTLY EXPECTED TO REMAIN INTACT THROUGH
THE NEXT 24 HOURS. IT MAY EVEN TRY TO DIP INTO IFR TERRITORY AT
TIMES...BUT HAVE ONLY HINTED AT THIS POTENTIAL WITH A SCATTERED
IFR CLOUD MENTION FOR NOW. STRONG NORTHWEST WINDS WILL DEFINITELY
REMAIN A CONCERN THROUGH THE NEXT 24 HOURS...WITH GENERALLY A
SUSTAINED SPEED SOMEWHERE AROUND 25KT THE ENTIRE TIME...AND GUSTS
GENERALLY TO AROUND 35KT. PRECIPITATION WISE...ALTHOUGH THERE WILL
LIKELY BE A FEW PERIODS OF STEADIER LIGHT RAIN OR EVEN DRIZZLE AT
TIMES...OPTED TO JUST CONTINUE A MENTION OF VICINITY SHOWERS
(VCSH) THROUGH THE PERIOD WITH VFR VISIBILITY UNLESS
RADAR/OBSERVATION TRENDS STRONGLY SUGGEST THAT A PREVAILING/TEMPO
GROUP FOR FALLING PRECIPITATION AND POSSIBLE MVFR VISIBILITY
RESTRICTION BECOMES JUSTIFIED.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...HIGH WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR NEZ060-072-073-
082-083.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NEZ039-040-046-047-
062-075-085.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NEZ061-074-084.
KS...HIGH WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR KSZ005-017.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR KSZ007.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR KSZ006-018-019.
&&
UPDATE...PFANNKUCH
SHORT TERM...WESELY
LONG TERM...JCB
AVIATION...PFANNKUCHHazardous weather outlook, Apr 28, 5:05 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 505 AM CDT MON APR 28 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 505 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS ARE EXPECTED TODAY AND TONIGHT... ESPECIALLY WEST OF A LINE FROM ORD AND HASTINGS NEBRASKA TO BELOIT KANSAS. PLEASE SEE THE LATEST WIND ADVISORY AND WARNING MESSAGES FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG NORTHWEST WIND WILL CONTINUE ACROSS THE OUTLOOK AREA ON TUESDAY. A SUSTAINED WIND OF 25 TO 35 MPH...AS WELL AS GUSTS OF 40 TO AROUND 50 MPH...ARE CURRENTLY EXPECTED ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Local storm report, Apr 28, 10:49 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1049 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL BYRON 40.01N 97.77W
04/27/2014 E1.00 INCH THAYER NE TRAINED SPOTTER
DELAYED REORT OF QUARTER SIZE HAIL IN BYRON. REPORTS VIA
FACEBOOK AND ALSO TRAINED SPOTTER.
&&
PFANNKUCHLocal storm report, Apr 28, 11:06 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1106 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 5 SSW WACO 40.82N 97.49W
04/27/2014 E60.00 MPH YORK NE LAW ENFORCEMENT
CORRECTED LOCATION FROM ORIGINAL REPORT TO PUT AT I-80
MILE MARKER 359. HEAVY PEA SIZED HAIL AND 60 MPH WINDS.
&&
PFANNKUCHLocal storm report, Apr 28, 11:29 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1129 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL 5 NE FRANKLIN 40.15N 98.88W
04/27/2014 E1.00 INCH FRANKLIN NE TRAINED SPOTTER
0215 PM HAIL 1 W ELM CREEK 40.72N 99.39W
04/27/2014 E0.75 INCH BUFFALO NE TRAINED SPOTTER
0220 PM FUNNEL CLOUD 1 S UPLAND 40.30N 98.90W
04/27/2014 FRANKLIN NE TRAINED SPOTTER
0225 PM HAIL BYRON 40.01N 97.77W
04/27/2014 E1.00 INCH THAYER NE TRAINED SPOTTER
DELAYED REORT OF QUARTER SIZE HAIL IN BYRON. REPORTS VIA
FACEBOOK AND ALSO TRAINED SPOTTER.
0229 PM TORNADO 1 N UPLAND 40.33N 98.90W
04/27/2014 FRANKLIN NE NWS EMPLOYEE
TORNADO ON THE GROUND FROM ABOUT 226 TO 229.
0250 PM HAIL 5 SE DAVENPORT 40.26N 97.74W
04/27/2014 M0.88 INCH THAYER NE PUBLIC
CORRECTED TIME FROM ORIGINAL ISSUANCE.
0315 PM HAIL 3 N DAVENPORT 40.35N 97.81W
04/27/2014 E1.75 INCH FILLMORE NE 911 CALL CENTER
0315 PM HAIL 2 E ONG 40.40N 97.80W
04/27/2014 E1.00 INCH FILLMORE NE PUBLIC
TIME AND LOCATION ADJUSTED FROM ORIGINAL REPORT TO MATCH
RADAR DATA. REPORT VIA TWITTER.
0344 PM HAIL 4 WSW HASTINGS 40.57N 98.46W
04/27/2014 M1.00 INCH ADAMS NE NWS EMPLOYEE
AT ADAMS CENTRAL HIGH SCHOOL.
0347 PM HAIL 3 NNE JUNIATA 40.63N 98.48W
04/27/2014 M1.00 INCH ADAMS NE STORM CHASER
HAIL ONGOING.
0352 PM HAIL 2 NE JUNIATA 40.61N 98.48W
04/27/2014 E1.75 INCH ADAMS NE TRAINED SPOTTER
0354 PM HAIL 5 SW LUSHTON 40.67N 97.79W
04/27/2014 E1.75 INCH FILLMORE NE STORM CHASER
CORRECTED TIME BASED ON RADAR DATA TO MATCH LOCATION.
REPORT AND PICTURE CAME IN VIA TWITTER
0357 PM HAIL 4 W HANSEN 40.70N 98.44W
04/27/2014 E0.75 INCH ADAMS NE EMERGENCY MNGR
0404 PM HAIL 4 SSW ALDA 40.81N 98.50W
04/27/2014 M1.00 INCH HALL NE STORM CHASER
CORRECTED LOCATION TO I-80 ALDA EXIT...NOT ALDA ITSELF.
QUARTER TO WALNUT SIZED HAIL NEAR I-80 EXIT. REPORT/PIC
VIA TWITTER.
0415 PM TSTM WND GST 1 S WOOD RIVER 40.81N 98.60W
04/27/2014 M62.00 MPH HALL NE MESONET
0419 PM HAIL BRADSHAW 40.88N 97.75W
04/27/2014 E1.00 INCH YORK NE CO-OP OBSERVER
0423 PM TSTM WND GST CAIRO 41.00N 98.61W
04/27/2014 E60.00 MPH HALL NE TRAINED SPOTTER
0425 PM HAIL LOUP CITY 41.28N 98.97W
04/27/2014 E0.50 INCH SHERMAN NE NWS EMPLOYEE
PEA TO HALF INCH HAIL IN TOWN.
0442 PM TORNADO 5 N BRADSHAW 40.96N 97.75W
04/27/2014 YORK NE STORM CHASER
BRIEF TOUCHDOWN NEAR INTERSECTION OF ROADS 18/H THAT
LASTED FOR 30-45 SECONDS. WILL PROVIDE VIDEO FOR
VERIFICATION. NICKLE HAIL ONGOING AT 448 PM.
0445 PM HAIL 5 N LOUP CITY 41.35N 98.97W
04/27/2014 E1.00 INCH SHERMAN NE TRAINED SPOTTER
GRAPE SIZED HAIL REPORTED BY SPOTTER NEAR SHERMAN/VALLEY
COUNTY LINES.
0459 PM TSTM WND GST 5 SSW WACO 40.82N 97.49W
04/27/2014 E60.00 MPH YORK NE LAW ENFORCEMENT
CORRECTED LOCATION FROM ORIGINAL REPORT TO PUT AT I-80
MILE MARKER 359. HEAVY PEA SIZED HAIL AND 60 MPH WINDS.
0518 PM TORNADO 8 WNW OSCEOLA 41.22N 97.69W
04/27/2014 POLK NE STORM CHASER
THIS IS A CORRECTED...APPROXIMATE TORNADO LOCATION BASED
ON STORM CHASER VIDEO AND RADAR DATA THAT SHOWS TORNADO
WEST OF HIGHWAY 39. BRIEF TOUCHDOWN LASTED APPROXIMATELY
1 MINUTE. VISUAL CONFIRMATION VIA STORM CHASER LIVE
STREAM. THIS WAS ORIGINALLY REPORTED AS 5 MILES WEST OF
OSCEOLA.
&&
THIS SUMMARY INCLUDES A FEW NEW REPORTS SINCE SUNDAY...ALONG WITH
SEVERAL GENERALLY MINOR CORRECTIONS TO LOCATIONS/TIMES...MOST NOTABLY
TO APPROXIMATE LOCATION OF POLK COUNTY TORNADO.
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:14 AM CDT | High Wind Warning | GID | Phillips, Rooks | 18 hr |
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.